Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 256, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 14, 2014, 4:57 PM MDT for Logan County, Phillips County, Colorado. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2014, 4:57 PM MDT (22:57 UTC)
- Expired
- Sep 14, 2014, 5:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 171 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:04 PM MDT | HAIL 1 | Fleming, CO | |
| Sep 14, 5:12 PM MDT | HAIL 2.75 | 3 Sw Fleming, CO | |
| Sep 14, 5:16 PM MDT | HAIL 1 | 10 S Fleming, CO | |
| Sep 14, 5:24 PM MDT | HAIL 1.5 | 2 N St Petersburg, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS55 KBOU 142257
SVRBOU
COC075-095-142345-
/O.NEW.KBOU.SV.W.0256.140914T2257Z-140914T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT SUN SEP 14 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PHILLIPS COUNTY IN NORTHEASTERN COLORADO...
SOUTHEASTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 545 PM MDT
* AT 456 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLEMING...OR
18 MILES EAST OF STERLING...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAXTUN...FLEMING...PAOLI...HIGHLAND CENTER...ST PETERSBURG AND
FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 10265 4075 10265 4075 10263 4060 10232
4044 10287 4067 10303 4084 10281
TIME...MOT...LOC 2256Z 319DEG 23KT 4068 10287
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN2 follow-up statements
484
WWUS55 KBOU 142313
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT SUN SEP 14 2014
COC075-095-142345-
/O.CON.KBOU.SV.W.0256.000000T0000Z-140914T2345Z/
PHILLIPS CO-LOGAN CO-
513 PM MDT SUN SEP 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN PHILLIPS AND SOUTHEASTERN LOGAN COUNTIES...
AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST
PETERSBURG...OR 22 MILES EAST OF STERLING...MOVING SOUTHEAST AT 25
MPH. A TRAINED SPOTTER REPORTED BASEBALL SIZE HAIL 3 MILES SOUTHWEST
OF FLEMING.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
HAXTUN...FLEMING...PAOLI...HIGHLAND CENTER...ST PETERSBURG AND
FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 10265 4075 10265 4075 10263 4060 10232
4044 10287 4067 10303 4084 10281
TIME...MOT...LOC 2312Z 319DEG 23KT 4060 10278
HAIL...2.75IN
WIND...60MPH
$$
MEIER358
WWUS55 KBOU 142343
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
543 PM MDT SUN SEP 14 2014
COC075-095-142351-
/O.EXP.KBOU.SV.W.0256.000000T0000Z-140914T2345Z/
PHILLIPS CO-LOGAN CO-
543 PM MDT SUN SEP 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PHILLIPS AND
SOUTHEASTERN LOGAN COUNTIES WILL EXPIRE AT 545 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN...SMALL
HAIL AND WIND GUSTS TO 45 MPH CAN STILL BE EXPECTED ACROSS SOUTHERN
PHILLIPS COUNTY.
LAT...LON 4076 10265 4075 10265 4075 10263 4060 10232
4044 10287 4067 10303 4084 10281
TIME...MOT...LOC 2341Z 319DEG 23KT 4060 10278
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:54 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 14, 2:54 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 254 PM MDT SUN SEP 14 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 229 PM MDT SUN SEP 14 2014 SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THIS AFTERNOON MAINLY NORTHERN MOUNTAINS AND ALONG THE CHEYENNE RIDGE...THESE SHOULD DIE QUICKLY EARLY THIS EVENING. THEN WE TURN OUR ATTENTION TO THE COLD FRONT WHICH SHOULD ENTER THE STATE AROUND SUNSET... THEN PROCEED SOUTH THROUGH THE METRO AREA AROUND MIDNIGHT. MODELS SHOW BOUNDARY LAYER GETS SATURATED ACROSS NORTHEAST COLORADO EARLY TOMORROW MORNING...SO EXPECT AREAS OF FOG AND STRATUS TO DEVELOP ACROSS THE PLAINS. WITH THE SLOW START AND A COOLER AIRMASS IN PLACE...MONDAY WILL BE QUITE A BIT COOLER...WITH HIGHS IN UPPER 60S TO LOWER 70S ON THE PLAINS. THE MORNING CLOUDS WILL GIVE WAY SLOWLY TO PARTLY SUNNY CONDITIONS BY EARLY AFTERNOON. GUIDANCE TEMPERATURES WERE HIGHER THAN OUR EARLIER FORECAST...WE SHOULD GET MUCH OF THE AFTERNOON TO WARM THINGS UP...SO I RAISED MAX TEMPS BY A DEGREE. MODELS ALSO SHOWED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN ON MONDAY...RAISED POPS A BIT...BUT PLAINS SHOULD BE TOO COOL AND STABLE TO HAVE ANY AFTERNOON THUNDERSTORM ACTIVITY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 229 PM MDT SUN SEP 14 2014 SKIES WILL CLEAR BEHIND A WEAK SHORTWAVE MONDAY NIGHT. SOUTH TO SOUTHWEST WINDS ON THE PLAINS SHOULD BE ENOUGH TO KEEP STRATUS FROM REDEVELOPING...THOUGH THERE IS A CHANCE OF GETTING SOME IN THE NORTHEAST CORNER. WARM AND DRY AIR WILL THEN BE OVER COLORADO AS THE UPPER RIDGE SHIFTS EASTWARD. HIGH TEMPERATURES WILL WARM TO NEAR 90 ON THE PLAINS BY THURSDAY...BUT THE NIGHTTIME COOLING WILL HELP KEEP THINGS RATHER STABLE...GENERALLY A LITTLE SHY OF CONVECTIVE TEMPERATURES SO EVEN THE AFTERNOON CLOUD COVER SHOULD BE LIMITED. MOISTURE WILL BEGIN TO SPREAD IN FROM THE WEST LATE THURSDAY POSSIBLY BRINGING ISOLATED SHOWERS TO THE MOUNTAINS. MODELS HAVE TRENDED AWAY FROM A STRONG TROUGH ON FRIDAY. DESPITE INCREASING MID AND HIGH LEVEL MOISTURE THERE MAY NOT BE MUCH IN THE WAY OF DYNAMIC LIFT...INSTABILITY...OR LOW LEVEL MOISTURE. CURRENT LOW POPS SEEM APPROPRIATE. BEST CHANCE OF RAIN PROBABLY LATE FRIDAY AS A COLD FRONT MOVES UNDER THE MOISTURE ALOFT. SATURDAY LOOKS FAIRLY STABLE BEHIND THE FRONT...NOT READY TO RULE OUT SHOWERS YET THOUGH THEY MAY BE LIMITED TO THE MOUNTAINS OR PERHAPS JUST ENDING ON THE PLAINS IN THE MORNING AS THE TROUGH EXITS. LOOKING FOR SOME RECOVERY ON SUNDAY WITH SOME LOW/MID LEVEL MOISTURE TRAPPED SOUTH OF THE REBUILDING RIDGE. NOT ENOUGH DRYING YET TO PRECLUDE ISOLATED SHOWERS...MOST LIKELY IN AND NEAR THE MOUNTAINS. && .AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON) ISSUED AT 229 PM MDT SUN SEP 14 2014 A DRY AND STABLE AIRMASS IS IN PLACE OVER THE METRO AREA...THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN INTO EARLY EVENING. THE COLD FRONT SHOULD ARRIVE FROM THE NORTH AROUND 06Z...WITH UPSLOPE CONDITIONS DEVELOPING BEFORE SUNRISE. I EXPECT AREAS OF STRATUS AND FOG TO DEVELOP...WITH IFR CONDITIONS AT AREA AIRPORTS BETWEEN 10Z AND 15Z...POSSIBLY A LITTLE LONGER. CLOUDS WILL LIFT MID MORNING WITH VFR CONDITIONS RETURNING. DRY AND STABLE CONDITIONS RETURN TO METRO DENVER MONDAY AFTERNOON... WITH SOME THUNDERSTORMS OVER THE MOUNTAINS...BUT COOLER AND STABLE CONDITIONS ON THE PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RTG LONG TERM...GIMMESTAD AVIATION...RTG
Hazardous weather outlook, Sep 14, 10:32 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1032 AM MDT SUN SEP 14 2014 COZ030>051-151645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1032 AM MDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTER A WARM DAY TODAY WITH SCATTERED THUNDERSTORMS MAINLY OVER THE HIGH COUNTRY...A COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO TONIGHT. THIS WILL RESULT IN A FEW THUNDERSTORMS TONIGHT IN NORTHEAST COLORADO...WITH UPSLOPE CONDITIONS DEVELOPING. THIS WILL CREATE AREAS OF FOG AND LIGHT RAIN OVER MOST OF EASTERN COLORADO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER. MORE THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS...BUT THE PLAINS SHOULD BE TOO COOL AND STABLE FOR THUNDERSTORMS BY MONDAY AFTERNOON. WARMER AND DRIER WEATHER IS IN STORE FOR TUESDAY THROUGH THURSDAY...THEN THERE WILL BE SLIGHTLY COOLER TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RTG/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:27 AM MDT | Dense Fog Advisory | BOU | Logan, Phillips, Sedgwick | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.